Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 119, NWS North Platte, NE

June 24, 2000Garfield County, Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2000, 12:25 AM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 24, 2000, 12:25 AM CDT (05:25 UTC)
Expired
Jun 24, 2000, 1:30 AM CDT
In force
65 min
Issued by
NWS North Platte, NE
Area
Whole counties

Counties Garfield County, NE, Wheeler County, NE

What was reported inside it

TimeReportWhereRemark
Jun 24, 12:40 AM CDTThunderstorm WindBurwell, NELarge tree limbs down and roof damaged.
Jun 24, 12:55 AM CDTHail 0.75Ericson, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2000-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2000-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
2212 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 240526
SVRLBF
NEC071-183-240630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1225 AM CDT SAT JUN 24 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHEELER COUNTY IN NORTH CENTRAL NEBRASKA
  EASTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 130 AM CDT

* AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF ERICSON...OR ABOUT 14 MILES
  EAST OF BURWELL...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR ERICSON AROUND 1250 AM CDT
  5 MILES SOUTH OF BARTLETT AROUND 105 AM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR WESTERN NEBRASKA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:46 PM CDT, 10 hours 39 minutes earlier.

Area forecast discussion, Jun 23, 1:46 PM CDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
146 PM CDT FRI JUN 23 2000

FORECAST CHALLENGE WILL BE POPS THROUGH THE WEEKEND...

SOME BIG DIFFERENCES BETWEEN MODELS THROUGH THE WEEKEND.NGM AND ETA
DIFFER ON SURFACE FEATURES...WITH AVN SORT OF A BLEND OF THE
TWO.  APPEARS THE ETA IS ON TRACK WITH SURFACE LOW OVER EASTERN
CO COMPARED TO LATEST SURFACE ANALYSIS. NGM WAS TOO WEAK AND
DIFFUSE...PUTTING BROAD WEAK LOW OVER ENTIRE STATE. PREFER A BLEND OF
ETA AND AVN FOR FORECAST.

BOUNDARIES STILL ABOUND. OUTFLOW BOUNDARY CONTINUES TO MOVE
SOUTHWEST ACROSS CWA PER VIS SAT PIX.  SMALL SHOWERS HAVE POPPED UP
IN CUSTER COUNTY ALREADY...ALBEIT SHORT LIVED.  WARM FRONT HAS
MIGRATED NORTH OF MCK. CU CUT OFF SURFACE HEATING OVER SOUTHWEST
ZONES.  DRY LINE DOES NOT APPEAR TO HAVE BULGED EAST YET AT ALL.
MODIFIED LBF SOUNDING STILL LOOKED CAPPED...BUT POSSIBILITY OF
ELEVATED CONVECTION EXISTS AND IS MORE LIKELY SCENARIO.

SATURDAY DRY PER ETA FOR MOST OF CWA UNTIL 06Z SUNDAY DESPITE HUGE
DAY 2 OUTLOOK. 850 FRONT BY THEN TO SET UP FROM VTN BACK TO SOUTHERN
PANHANDLE. LLJ FEEDING NORTHEAST INTO FSD AREA WHICH IS WHERE MAIN
FOCUS FOR SATURDAY NIGHT/SUNDAY MORNING CONVECTION WILL BE...BUT SOME
MAY MAKE IT INTO ANW ONL AREA.  THINK VTN MAY BE LEFT OUT AS THEY ARE
IN WEAK NORTH FLOW BY THEN.  NORTHEAST ZONES PRIMARY THREAT FOR ANY
POPS...BUT WILL COORDINATE AS TIME PERMITS.

SUNDAY LOOKS CLOUDY AND COOLER WITH TEMPS IN 70S OVER CWA.  LEFT
OVER CLOUDINESS FROM MCS WILL DOMINATE NORTHEAST ZONES.

EXTENDED...FAST ZONAL FLOW SHIFTS TOWARDS NORTHWEST FLOW AS HUDSON
BAY LOW RETROGRADES SOME...PUSHING LOWER HEIGHTS DOWN OVER THE MID
PLAINS.  SHARP RIDGE OVER WEST COAST/BC SUPPOSED TO SHIFT EAST IN
RESPONSE...AND FLATTEN SOME.  MONDAY/S PROG LOOKS ACTIVE DESPITE
SURFACE HIGH PRESSURE OVER AREA...AS FRONT MAY HANG UP OVER
NEBRASKA.  A VORT MAX CENTERED OVER EASTERN SOUTH DAKOTA EXTENDS TO
NEAR DENVER BY 00Z TUESDAY...WHICH COULD SERVE AS A TRIGGER. MAIN
AREA OF CONCERN FOR ANYTHING POTENTIALLY SEVERE WOULD BE NORTHERN
ZONES MONDAY THROUGH WEDNESDAY AS LARGE UPPER LOW OVER CANADA
CONTINUES TO SPIN OFF PIECES OF ENERGY OVER THE STATES.  WEAKER
IMPULSES AND LOBES OF VORTICITY LOOK LESS ORGANIZED AT THIS TIME AND
DIFFICULT TO NAIL DOWN.  TUESDAY MAY BE THE DRY DAY WHILE SLIGHT
CHANCE EXISTS FOR WEDNESDAY AGAIN.

.LBF...NONE.

SLM

In the hours before

Local storm report, Jun 23, 9:27 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
927 PM CDT FRI JUN 23 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0457 PM    12 SSE STOCKVILLE         NE   .75 INCH HAIL
06/23/00   FRONTIER

0457 PM    12 SSE  STOCKVILLE        NE   WIND DAMAGE
06/23/00   FRONTIER                       NUMEROUS LARGE TREE LIMBS
                                          DOWN

WERT
Special weather statement, Jun 23, 9:28 PM CDT, 2 hours 57 minutes before
NEZ004-022-056-240245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
928 PM CDT FRI JUN 23 2000

...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE EASTERN
PORTION OF THE NEBRASKA PANHANDLE...

SEVERE THUNDERSTORMS HAVE MOVED EASTWARD INTO CENTRAL NEBRASKA SO THE
NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH FOR THE EASTERN PORTION OF THE PANHANDLE.  A FEW WEAK
THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE PANHANDLE BUT THESE ARE
EXPECTED TO REMAIN BELOW SEVERE CRITERIA.

DDB
Local storm report, Jun 23, 9:50 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
950 PM CDT FRI JUN 23 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 PM    10 NW ARTHUR              NE   1.00 INCH HAIL
06/23/00   ARTHUR

WERT
Local storm report, Jun 23, 10:48 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1048 PM CDT FRI JUN 23 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 PM    52 SW VALENTINE           NE   .75 INCH HAIL
06/23/00   CHERRY

0945 PM    20 WSW BROWNLEE           NE   .75 INCH HAIL
06/23/00   CHERRY

WERT
Special weather statement, Jun 23, 11:02 PM CDT, 1 hour 23 minutes before
NEZ023-024-035-036-057-058-240430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1102 PM CDT FRI JUN 23 2000

...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF
WESTERN NEBRASKA...

THE LINE OF THUNDERSTORMS THAT PRODUCED SEVERE WEATHER EARLIER
THIS EVENING HAS MOVED EASTWARD.  THEREFORE THE NATIONAL
WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR
GRANT...HOOKER...ARTHUR...MCPHERSON../.KEITH...AND PERKINS
COUNTIES IN WESTERN NEBRASKA.

DDB
Special weather statement, Jun 24, 12:24 AM CDT, 1 minute before
NEZ005-006-008-009-025>027-037-038-059-240555-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1224 AM CDT SAT JUN 24 2000

...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF
WESTERN AND NORTH CENTRAL NEBRASKA...

THE THREAT FOR SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE
WATCH AREA HAS BEEN CANCELLED. WHILE MORE THUNDERSTORMS ARE
ANTICIPATED...THE THUNDERSTORMS WILL BE MOVING INTO A VERY MOIST
ATMOSPHERE THAT WILL MAKE POSSIBLE A HIGHER THREAT FOR VERY HEAVY
RAIN WITH STORMS WHICH CONTINUE TO DEVELOP. THEREFORE THE SEVERE
THUNDERSTORM WATCH NUMBER 488 HAS BEEN CANCELLED FOR CHERRY...
BROWN...KEYA PAHA...ROCK...THOMAS...BLAINE...LOUP...CUSTER...LOGAN
AND LINCOLN COUNTIES IN WESTERN AND NORTH CENTRAL NEBRASKA.

TLK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:39 PM CDTSevere Thunderstorm WarningLBFSheridan66 min
Jun 23, 8:15 PM CDTSevere Thunderstorm WarningLBFCherry60 min
Jun 23, 8:39 PM CDTSevere Thunderstorm WarningLBFArthur51 min
Jun 23, 9:14 PM CDTSevere Thunderstorm WarningLBFCherry46 min
Jun 23, 11:13 PM CDTSevere Thunderstorm WarningLBFCuster62 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.